Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 14, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Apr 30, 2007, 8:14 PM CDT for Webb County, Texas. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2007, 8:14 PM CDT (01:14 UTC)
- Expired
- Apr 30, 2007, 9:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 143 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 8:40 PM CDT | HAIL 1.75 | Oilton, TX | WINDOWS BROKEN OUT OF HOMES BY HAIL. ACTUAL HAIL SIZE UNKNOWN. |
| Apr 30, 8:40 PM CDT | HAIL 3 | Oilton, TX | WINDOWS BROKEN OUT OF A FEW HOMES BY HAIL. MOSTLY GOLFBALL SIZE HAIL...BUT A FEW 3 1/2 INCH DIAMETER HAIL STONES WERE MEASURED. NWS SURVEY FOUND DAMAGE TO SMALL VEGETATION FROM HAIL...INCLUDING SMALL MESQUITE TREE LIMBS BROKEN IN OILTON AND MIRANDO CITY. |
| Apr 30, 8:44 PM CDT | HAIL 0.88 | Bruni, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 010115 TORCRP TXC479-010200- /O.NEW.KCRP.TO.W.0014.070501T0114Z-070501T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 814 PM CDT MON APR 30 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN WEBB COUNTY IN SOUTH TEXAS * UNTIL 900 PM CDT * AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES NORTH OF OILTON...MOVING SOUTH AT 10 MPH. * THE TORNADO WILL BE NEAR... OILTON BY 835 PM CDT... MIRANDO CITY AND BRUNI BY 840 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR CENTRAL TEXAS. LAT...LON 2760 9884 2758 9905 2727 9906 2727 9881 $$ JR
2 follow-up statements
000 WWUS54 KCRP 010125 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 825 PM CDT MON APR 30 2007 TXC479-010200- /O.CON.KCRP.TO.W.0014.000000T0000Z-070501T0200Z/ WEBB- 825 PM CDT MON APR 30 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN WEBB COUNTY... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR OILTON...OR ABOUT NEAR MIRANDO CITY...MOVING SOUTH AT 10 MPH. THE TORNADO WILL BE NEAR... OILTON BY 830 PM CDT... MIRANDO CITY AND BRUNI BY 840 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR CENTRAL TEXAS. LAT...LON 2760 9884 2758 9905 2727 9906 2727 9881 $$ JR
000 WWUS54 KCRP 010149 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 849 PM CDT MON APR 30 2007 TXC479-010200- /O.CON.KCRP.TO.W.0014.000000T0000Z-070501T0200Z/ WEBB- 849 PM CDT MON APR 30 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN WEBB COUNTY... AT 848 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED NEAR BRUNI...OR ABOUT 6 MILES SOUTHEAST OF MIRANDO CITY...MOVING SOUTH AT 20 MPH. THE TORNADO WILL BE NEAR... RURAL SOUTHEASTERN WEBB COUNTY AT 900 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR CENTRAL TEXAS. LAT...LON 2760 9884 2758 9905 2727 9906 2727 9881 $$ JR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 30, 7:26 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 30, 7:26 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
726 PM CDT MON APR 30 2007
.UPDATE...CANCELLED THE TORNADO WATCH FOR LIVE OAK AND MCMULLEN
COUNTIES. THIS IS MAINLY DUE TO THE FACT THAT THE SOUTHWARD
PROPAGATING SEVERE MCS CONTINUES TO PUSH AWAY FROM THIS RGN.
ALSO...THESE COUNTIES HAVE ALREADY BEGUN TO STABILIZE FROM
EARLIER CONVECTION AND HAVE DIVERGENT BOUNDARY LYR FLOW.
&&
.PREV DISCUSSION... /ISSUED 651 PM CDT MON APR 30 2007/
UPDATE...A BACK-BUILDING MCS WL CONTINUE THE THREAT FOR SVR WX
ACROSS THE SOUTHEASTERN PORTION OF THE CWA. THIS SYSTEM CONTINUES
TO BUILD SOUTHWARD TWDS THE HIGHER CAPE VALUES ACROSS WEBB AND
DUVAL COUNTIES (2500+ J/KG). A S/SE LLJ OF 30-40 KT IS HELPING TO
MAINTAIN THIS SYSTEM WITH HIGH OCTANE AIR SITUATED TO THE SOUTH.
AN OUTFLOW BOUNDARY WHICH THIS SYSTEM INITIALLY DEVELOPED UPON WAS
SLOWLY SINKING SWD ACROSS NRN WEBB...NRN DUVAL AND NRN JIM WELL
COUNTIES. THE TORNADO THREAT WL CONTINUE ACROSS MAINLY DUVAL
COUNTY WHERE STORM-RELATIVE HELICITIES EXCEED 300 M2/S2. WL SHAVE
OFF LASALLE COUNTY FROM THE TORNADO WATCH GIVEN THE MORE STABLE
AIR IN THIS RGN. BLV THIS SYSTEM WL BGEING TO WEAKEN IN THE NEXT
1-3 HOURS AS THE AIRMASS BEGINS TO STABILIZE...AS THE OUTFLOW
BOUNDARY WEAKENS AND AS SUBSIDENCE FROM OUT WEST WORKS INTO THE RGN.
AFTER MIDNIGHT...AM NOT EXPECTING MUCH IF ANY ACTIIVTY AS THE
AIRMASS CONTINUES TO STABILIZE AND SLOWLY DRY OUT. WL RECONFIGURE
THE SCA TO ONLY INCLUDE THE BAYS AND NEARSHORE WATERS FOR ANOTHER
FEW HOURS. DECIDED TO CANCEL THE SEVERE THUNDERSTORM WATCH FOR
GOLIAD AND VICTORIA COUNTIES GIVEN THE LOW CAPES...INCREASING CAP
AND THICK CLOUD CVR ACROSS THAT RGN. MADE A FEW OTHER ADJUSTMENTS
TO THE REMAINDER OF THE GRIDS TO REFLECT THE UPDATED THINKING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 72 84 74 87 74 / 20 10 10 10 10
VICTORIA 70 82 72 86 70 / 40 20 20 10 10
LAREDO 74 97 76 98 76 / 30 20 20 10 10
ALICE 71 89 73 90 72 / 40 20 10 10 10
ROCKPORT 71 83 74 81 75 / 20 10 10 10 10
COTULLA 71 91 72 93 73 / 10 20 20 10 10
KINGSVILLE 72 87 73 89 75 / 20 20 10 10 10
NAVY CORPUS 73 83 75 83 76 / 20 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
MBHazardous weather outlook, Apr 30, 3:03 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 303 PM CDT MON APR 30 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 303 PM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE COASTAL AND RIO GRANDE PLAINS. THIS ACTIVITY WILL SPREAD TO THE COASTAL BEND LATE THIS EVENING AND OVERNIGHT IN A SCATTERED FASHION. SEVERE THUNDERSTORMS ARE POSSIBLE AREAWIDE THROUGH TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND TORDADOES POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS ALL THE WATERS THROUGH THE EVENING HOURS.. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UPPER LEVEL SYSTEM WILL BEGIN TO EXIT THE REGION ON TUESDAY WITH RAIN CHANCES DIMINISHING TO A SLIGHT CHANCE. A WEAK SHORTWAVE WILL MOVE ACROSS SOUTH TEXAS ON THURSDAY WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. A POTENT UPPER LEVEL SYSTEM WILL APPROACH THE REGION ON SUNDAY BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED 87/81/85
In the hours before
Local storm report, Apr 30, 6:23 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
623 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL FREER 27.88N 98.62W
04/30/2007 M1.00 INCH DUVAL TX LAW ENFORCEMENT
&&
JRLocal storm report, Apr 30, 6:38 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
638 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL FREER 27.88N 98.62W
04/30/2007 M1.00 INCH DUVAL TX LAW ENFORCEMENT
&&
JRLocal storm report, Apr 30, 6:49 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
649 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 22 SSW TILDEN 28.16N 98.68W
04/30/2007 MCMULLEN TX LAW ENFORCEMENT
2 POWER POLES SNAPPED ON COUNTY ROAD 624...ROUGHLY 8
MILES WEST OF HIGHWAY 16. TIME IS A VERY ROUGH ESTIMATE.
0510 PM HAIL 23 S TILDEN 28.12N 98.54W
04/30/2007 M1.00 INCH MCMULLEN TX LAW ENFORCEMENT
NICKLE TO QUARTER SIZE HAIL AT INTERSECTION OF HIGHWAY 16
AND COUNTY ROAD 624.
&&
JRSpecial weather statement, Apr 30, 7:08 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 708 PM CDT MON APR 30 2007 TXZ239-010045- WEBB- 708 PM CDT MON APR 30 2007 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES WEST OF FREER...OR 28 MILES NORTH OF MIRANDO CITY...MOVING SOUTH AT 15 MPH. THIS STORM WILL AFFECT RURAL AREAS OF NORTHEAST WEBB COUNTY ALONG HIGHWAY 59. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TMT
Local storm report, Apr 30, 7:38 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
738 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TORNADO 16 N FREER 28.11N 98.62W
04/30/2007 MCMULLEN TX PUBLIC
TORNADO OBSERVED JUST WEST OF HIGHWAY 16 NEAR F.M. 624
AND HIGWAY 16.
&&
JRLocal storm report, Apr 30, 7:40 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
740 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL FREER 27.88N 98.62W
04/30/2007 M2.50 INCH DUVAL TX PUBLIC
GOLFBALL TO TENNIS BALL SIZE HAIL OBSERVED IN FREER.
0720 PM HAIL FREER 27.88N 98.62W
04/30/2007 M1.25 INCH DUVAL TX PUBLIC
&&
JRThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:22 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 53 min |
| Apr 30, 8:02 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 32 min |
| Apr 30, 9:01 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 44 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.